MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.During an angioplasty procedure, a a 4.00 x 24 synergy drug-eluting stent was advanced for treatment.However, the stent was not deployed as it got fractured from a lesion within the vessel.The procedure was completed with another of the same device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.During an angioplasty procedure, a a 4.00 x 24 synergy drug-eluting stent was advanced for treatment.However, the stent was not deployed as it got fractured from a lesion within the vessel.The procedure was completed with another of the same device.No patient complications nor injuries were reported.It was further reported that the 70% stenosed target lesion was located in the mildly tortuous and moderately calcified saphenous vein graft.The stent strut didn't exactly break in half but it kind of folded back on itself.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 4.00 x 24 mm stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent found stent damage.Stent struts from the 6th and 7th distal stent strut rows were noted to be lifted from their crimped position and pulled in a distal direction.The undamaged crimped stent od (outer diameter) was measured and the result was within max crimped stent profile measurement.Stent damage most likely occurred during withdrawal attempts.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.An examination (visual and via scope) found no issues with the tip.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.During an angioplasty procedure, a 4.00 x 24 synergy drug-eluting stent was advanced for treatment.However, the stent was not deployed as it got fractured from a lesion within the vessel.The procedure was completed with another of the same device.No patient complications nor injuries were reported.It was further reported that the 70% stenosed target lesion was located in the mildly tortuous and moderately calcified saphenous vein graft.The stent strut didn't exactly break in half but it kind of folded back on itself.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8613236
Report Number2134265-2019-05088
Device Sequence Number11393742
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0023258395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/10/2019
06/25/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/04/2019
07/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1